Hail, Cherry
- When
- September 6, 5:15 PM CST
- Where
- Cherry County, 48 mi SSW of Merriman
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.267, -102.067
3 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 6, 2:21 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT TUE SEP 6 2005 .DISCUSSION... AT 20Z...SURFACE BOUNDARY CAN BE SEEN REORIENTING W-E ON KLNX RADAR. THIS IS CONSISTENT WITH NAM MODEL OUTPUT. SURFACE TD/S INCREASING IN WESTERN ZONES AS WITH EASTERLY FLOW. STRONGER CELLS NOW DEVELOPING ACROSS SOUTHERN E PANHANDLE ZONES IN VCTY OF BOUNDARY AT LEADING EDGE OF CONVECTION IN CO. WV SHOWS SW FLOW ENTERING THE CWA...A NUMBER OF TROPICAL SYSTEMS IN THE EAST...AND THE NEXT MAIN UPPER SYSTEM TO AFFECT THE CWA IN THE EXTENDED SPINNING OVER AK. IN THE SHORT TERM...CONVECTION EXPECTED TO INCREASE IN COVERAGE OVER NORTHEASTERN ZONES LATE THIS AFTERNOON IN THE VICINITY OF WEAK SURFACE FRONT. MODEL OUTPUT SEEMS REASONABLE WITH ZERO CIN NEAR THIS FEATURE AS FORECAST 2M TEMPS ONLY AROUND 80. ENOUGH SHEAR/CAPE BALANCE ALONG AND BEHIND THIS FRONT FOR ISOLATED SEVERE DEVELOPMENT. IN SW ZONES...QUESTIONS ABOUND AS TSRA WHICH HAVE BEEN GOING ON ALL DAY NOT PICKED UP BY ANY MODELS. THIS DEVELOPING WAVE ON THE LEADING EDGE OF H3 JET SHOULD MAKE IT INTO THE CWA LATE THIS AFTERNOON/EVENING AND PROVIDE A FOCUS FOR ADDITIONAL INITIATION. EXPECT MAIN SEVERE THREATS TO BE WIND...HEAVY RAINFALL...AND POSSIBLE SEVERE HAIL. WET BULB ZERO HEIGHT OF 13261 FT ASL ON 12Z KLBF SOUNDING SOMEWHAT MARGINAL FOR VERY LARGE HAIL. OVERNIGHT...LLJET FOCUS APPEARS TO BE SOUTH AND EAST OF CWA...WITH SE ZONES IN CLOSEST PROXIMITY. HAVE TAPERED OFF PRECIP FROM WEST TO EAST AFTER MIDNIGHT. H3 MAX WINDS MIGRATE NORTH ON WEDNESDAY...BUT WEAK CIN SO AFTERNOON CHANCES CONTINUED. LLJET APPEARS MORE FAVORABLE FOR OVERNIGHT ORGANIZATION NEAR OR WITHIN THE CWA...ESPECIALLY IF AFTERNOON ACTIVITY GETS GOING...ALTHOUGH NAM/GFS POOL ENERGY IN VICINITY OF UPPER DYNAMICS TO THE NORTH. FOR THURS...INCLUDED SLIGHT CHANCES FURTHER SOUTH LATE IN THE DAY. NAM/GFS BRING IN SURFACE BOUNDARY FROM THE NORTH. GFS ALSO BRINGS THROUGH A S/WV LATE IN THE DAY OVERTOP THE H5 RIDGE WHICH WILL BE STARTING TO SLIDE TO THE EAST. FOR FRIDAY... FORECAST KEPT DRY ALTHOUGH ISO T MAY BE NEEDED IN THE PANHANDLE ZONES AHEAD OF DEVELOPING SURFACE TROUGH. IN THE EXTENDED...ISO T ADDED SATURDAY THROUGH MONDAY AFTER 22Z EACH DAY. 00Z GFS LINES UP WELL AT H5 WITH GEM AND ECMWF...BRINGING H5 LOW AND ASSOCIATED UPPER TROUGH TOWARDS N NV 00Z SUNDAY. THIS TROUGHINESS LOOKS TO PERSIST OVER THE W CONUS THROUGH MONDAY WITH UPPER RIDGE ANCHORED OVER THE SE CONUS. ONLY FEATURE THAT IS NOT FORECAST WELL BY MODELS IS LOW OVER CANADIAN MARITIMES IN THIS PERIOD. THIS APPEARS HOWEVER TO HAVE LITTLE IMPACT ON UPSTREAM FEATURES FOR THE LBF CWA...SO EXTENDED FORECAST WEIGHTED TOWARDS 06Z DGEX. THIS MEANS TEMPS ABOVE CLIMO...WHICH NOW RUNS IN THE UPPER 70S FOR BOTH KVTN AND KLBF...AND LOW POPS TO START AS INSTABILITY SHOULD INCREASE ON SOUTHERLY FLOW. FOCUS FOR INITIATION LOOKS TO BE ALONG SURFACE TROUGH WHICH IS PROGGED TO DEVELOP EAST OF THE ROCKIES...WITH STRONGEST FROGEN PROGGED FOR SUNDAY. WITH SW FLOW ALOFT HOWEVER...ANY S/WV WHICH EJECT INTO THE REGION WILL PROVIDE BETTER CHANCES FOR MORE WIDESPREAD PRECIP...ESPECIALLY IF THE TIMING WORKS OUT. WINDS BUMPED UP AS BREEZY TO WINDY CONDITIONS AHEAD OF SURFACE TROUGH A GOOD POSSIBILITY WITH HIGH PRESSURE ACROSS THE EASTERN UNITED STATES. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT TUE SEP 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-072045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT TUE SEP 6 2005 /238 PM MDT TUE SEP 6 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT MOVING ACROSS THE OUTLOOK AREA THIS EVENING WILL STALL ACROSS SOUTHERN PORTIONS OF NEBRASKA TONIGHT. DURING THE AFTERNOON MOIST EASTERLY WINDS ALONG AND SOUTH OF THIS FEATURE HAS ALLOW PLENTY OF LOW LEVEL MOISTURE TO STREAM WESTWARD INTO WESTERN AND NORTH CENTRAL NEBRASKA. ALSO AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE AREA...AND WILL BE THE FINAL FUEL NEEDED FOR THUNDERSTORMS TO DEVELOP TONIGHT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF REACHING SEVERE LIMITS...WITH LARGE HAIL THE PRIMARY THREAT. LATER THIS EVENING THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY DIE OFF AS THE UPPER SUPPORT MOVES EAST...HOWEVER ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TOWARD MORNING ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA...AS ANOTHER UPPER LEVEL DISTURBANCE MOVES EAST OUT OF NORTHERN COLORADO. LARGE HAIL WILL BE POSSIBLE WITH THIS ROUND OF THUNDERSTORMS AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE STALLED OUT COLD FRONT...WILL LIFT NORTH AS A WARM FRONT ON WEDNESDAY. AS THIS FEATURE LIFTS NORTH...THUNDERSTORMS ARE POSSIBLE SOUTH AND WEST OF THIS FEATURE. AT THIS TIME...THE GREATEST THREAT FOR SEVERE WEATHER IS WEST OF A LINE FROM SPRINGVIEW...TO ARNOLD. EAST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE...HOWEVER...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ON THURSDAY...THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...NORTH OF A LINE FROM CHAPPELL TO EWING. NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The North Platte radar (KLNX), 128 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
3 hail, 1 tornado. Local standard time, as filed.
Law enforcement reported a brief tornado touchdown in open rangeland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyThe tornado archive for Nebraska, 2005Warnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468731, 5468732, 5468733, 5468734.